MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 5-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 5-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J213H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 - no findings available h6 component code: g07002 - no device problem found additional information was requested, and the following was obtained: what instruments were used to grasp the needle? standard surgical needle driver where was the needle grasped during use? 2/3 back from the tip does the needle remain retained in the patient's rectum? yes were there any patient consequences? additional rectal dissection are there plans for removal of the needle? if yes, please describe.To be determined what is the current status of the patient? patient was sent home and is ok attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was additional dissection required in other organs/tissues other than the target tissue? if yes, please describe.Was the rectum the target tissue? a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary
=
> the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned product determined that it received a detached needle that pertains to the product j213.The visual assessment of the needle noted that the swage and attachment area was observed as expected.The barrel hole of the needle was examined under magnification, and no suture remnant was found.In addition, the suture was not returned for evaluation to determine the assignable cause.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Investigation summary of representative samples
=
> the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that it was received, twenty-two unopened samples that pertain to the product code j213h.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during the evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Related medwatch reports: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a hemorrhoidectomy procedure on (b)(6) 2023 and suture was used.During the procedure, the needle detached from the thread and was stuck in the tissue.The surgeon was able to retrieve it.There were no adverse patient consequences.Additional information was requested.

Brand Name
VCL CT BRD UD 27IN 5-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18248010
Report Number2210968-2023-09380
Device Sequence Number12407842
Product Code GAM
UDI-Device Identifier10705031038202
UDI-Public10705031038202
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ213H
Device Lot NumberTEMKKT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Initial Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown